hai, i'm woogie

View previous topic View next topic Go down

hai, i'm woogie

Post by woogie on Tue Dec 08, 2009 11:30 pm

hai, i'm woogie from penang.

actually i suffer in psoriasis since i from 5 (till now around 8 years)

i used to take MTX for many year till the dosing up to 17.5mg/week.
With taken MTX my psoriasis control quite ok just my scalp never recover since i realise i have prosiasis.(i been try daivonex lotion, beprosalic lotion...all these make me feel burn after apply, hv any recommend scalp treatment?)

Till this year i met very nice derm in ipoh , the derm ask me to stop MTX n try for systemic treatment bcoz my body surface jz around 8%. But is very make me uncomfortable with the cream in my scalp and body make me feel oily and i start feel itching. In working day, i have no time to apply the cream 4 time daily !! = =

it's make me very very upset !!

the derm recommand me to take acitenin but i quite worry about the side effect.

I have see Dom is taken acitenin ,right? have any recommand can give me ?

Have anyone use injection ENBREL before? is't worth for it?

woogie

Number of posts : 1
Registration date : 2009-12-08

View user profile

Back to top Go down

Re: hai, i'm woogie

Post by Dom on Thu Dec 24, 2009 1:54 pm

Hi Woogie,

Great to have you join the forum. With regards to your questions, here is my reply/input:

(a) The topicals such as beprosalic and feeling a sensation of "burning" is normal. I use Cloderm scalp lotion quite often (have 1 at home and 1 in my work bag) & I often feel the burn sensation too. I believe the burn sensation is caused by either the Salicylic acid or other ingredients. Keep trying if you can and see if you can get used to it. Else if you can't "tahan" perhaps speak to your doctor?

Some info on what Salicylic acid does:

Salicylic acid is classified as a keratolytic, or peeling agent, and works by causing the outer layer of skin to shed. It is a common and effective treatment for a wide variety of skin problems. As a psoriasis treatment, it acts as a scale lifter, helping to soften and remove psoriasis scales.
http://www.psoriasis.org/netcommunity/sublearn03_mild_otc

Btw, I use the Cloderm scalp solution for P on my nails area and also palms. Works great! Cuz when you are using the keyboard, driving, etc - you don't want the oil (from ointments) all over the computer or steering wheel. It's effective and dries quickly. I also use it for the legs cuz the skin in the legs are quite thick and the salicylic helps penetrate the skin. I discussed this with my derm and he said "good tactic!"

Note: I asked my derm why the P is still there on my legs even though I use systemic Acitretin and he mentions it is to do with circulation i.e the acitretin is not traveling that efficiently down to the legs.

(b) Acitretin

I have been on the above for 2 year now. So far so good. You can read about the side effects in the postings I have included. Cholesterol is on the high side but I'm managing with a diet and exercise. Hence if you are young, I wouldn't worry about this and you'll have regular doctor checks anyways. Worse case scenario - take the cholesterol lowering meds.

Woogie, in your profile you did not state if you were male or female. For females, acitretin could be less favorable if you are going to "child bear".

Acitretin has allowed me to wear short sleeves and go to the gym. I can also wear short sleeves again.

Downsides: Lips are very dry and peel but nothing that Vaseline can't fix. So this is no big deal. Can't drink alcohol (not a problem with me). Face turns red (not like a lobster, just like when you drink too much alcohol kind of red) if prolonged exposure to the sun. Just wear sun block.

You have to take acitretin with derm supervision and regular checkups. At first I was anxious about the side effects but after the first 1-2 months - the body got used to it. I take it every morning just like I take vitamins.

(c) Biologics

I don't think anyone on the forum is on biologics (did not see any post). If you are really thinking of starting on these expensive biologics - I heard that one of them may cause nerve damage. I was speaking to my derm on this but can't remember what was the name. Best you ask your derm and also google.

Also google Stelara (Ustekinumab) - this is the most promising and newest so far. I reckon they are bringing to Malaysia soon. However I heard the price is approx RM50,000 per annum. Check out the blog post, i just placed a link there today (there was discussion on the American forum)

Hope the above information helped in some way. Have a great year end season Smile
avatar
Dom

Number of posts : 92
Registration date : 2007-02-07

View user profile

Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum